MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENFIELD; FILTER, INTRAVASCULAR, CARDIOVASCULAR

BOSTON SCIENTIFIC CORPORATION GREENFIELD; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 43175
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device was tilted and had perforated the mesentery.On (b)(6) 2003, the patient was implanted with a greenfield filter.The patient was the victim of a high speed collision which resulted in damage to the bilateral lower extremities.On (b)(6) 2019, the patient received an abdominal ct scan to evaluate inferior vena cava (ivc) filter placement.There was a mild tilt of the long axis of the filter with the cephalad apex abutting the anterior wall of the ivc.There was evidence of several perforated filter struts.There was filter strut perforation along the posterior left lateral aspect extending into the adjacent adipose tissue by approximately 3 mm, abutting the anterior longitudinal ligament.There was filter strut perforation along the anterior aspect of the ivc extending approximately 4 mm into the adjacent adipose tissue.There was filter strut perforation along the right lateral aspect of the ivc extending approximately 4 mm into the adjacent adipose tissue.Finally, there was filter strut perforation along the posterior aspect of the ivc extending approximately 5 mm into the adjacent adipose tissues abutting the anterior longitudinal ligament.No further patient complications were reported.

Brand Name
GREENFIELD
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15299065
Report Number2124215-2022-31533
Device Sequence Number7167310
Product Code DTK
UDI-Device Identifier08714729114659
UDI-Public08714729114659
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K901659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2006
Device Model Number43175
Device Catalogue Number43175
Device Lot Number0005424545
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexMale